Annales Henri Poincaré

, Volume 8, Issue 2, pp 265–300 | Cite as

The Asymptotic Behaviour of the Fourier Transforms of Orthogonal Polynomials I: Mellin Transform Techniques



The Fourier transform of orthogonal polynomials with respect to their own orthogonality measure defines the family of Fourier–Bessel functions. We study the asymptotic behaviour of these functions and of their products, for large real values of the argument. By employing a Mellin analysis we construct a general framework to exhibit the relation of the asymptotic decay laws to certain dimensions of the orthogonality measure, that are defined via the divergence abscissas of suitable integrals. The unifying rôle of Mellin transform techniques in deriving classical and new results is underlined.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2007

Authors and Affiliations

  1. 1.Center for Non-linear and Complex SystemsUniversità dell’InsubriaComoItaly
  2. 2.CNISM and INFN sez.ComoItaly
  3. 3.Centre de Physique Théorique, CNRSU.M.R. 6207MarseilleFrance
  4. 4.Universites d’Aix-Marseille I, II Université du SudToulon-VarFrance
  5. 5.Fédération de Recherche des Unités de Mathématiques de MarseilleMarseilleFrance

Personalised recommendations